Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 6, 2017, 10:00 PM CST for Cherokee County, Kansas; 9 counties in Missouri. It was in force for 60 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 10:00 PM CST (04:00 UTC)
- Expired
- Mar 6, 2017, 11:00 PM CST
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherokee County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Newton County, MO, Polk County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 10:00 PM CST | TSTM WND DMG | 4 W Humansville, MO | TREES AND POWER POLES DOWN. |
| Mar 6, 10:01 PM CST | TSTM WND DMG | 2 Ese Humansville, MO | DELAYED REPORT. BARN DESTROYED. |
| Mar 6, 10:02 PM CST | TSTM WND DMG | Alba, MO | WELL BUILT BARN DESTROYED NEAR PINE ROAD AND 210 ROAD JUST NORTH OF ALBA. TIME WAS ESTIMATED BY RADAR. |
| Mar 6, 10:10 PM CST | TSTM WND DMG | 1 S Bearcreek, MO | SPOTTER AT 16780 HWY 32 CLOSE TO COUNTY LINE REPORTING TREES DOWN PARTIAL ROOF DAMAGE. |
| Mar 6, 10:20 PM CST | TSTM WND DMG | 3 Wsw Everton, MO | 150 FOOT LONG METAL OFF OF OUTDOOR QUAIL PEN DAMAGED BY WIND GUSTS ON STATE HIGHWAY K . METAL BECAME WRAPPED AROUND TREE. |
| Mar 6, 10:26 PM CST | HAIL 0.75 | 3 S Elkton, MO | E60 MPH WINDS. TOO MUCH LIGHTNING TO GO OUT AND CHECK FOR WIND DAMAGE. |
| Mar 6, 10:26 PM CST | HAIL 0.75 | 4 S Elkton, MO | E60 MPH WINDS. TOO MUCH LIGHTNING TO GO OUT AND CHECK FOR WIND DAMAGE. |
| Mar 6, 10:29 PM CST | TSTM WND GST 52 | 3 N Mount Vernon, MO | 52MPH GUST MEASURED...2 1/2 N OF MT.VERNON, LAWRENCE COUNTY. |
| Mar 6, 10:30 PM CST | TSTM WND DMG | 2 Wnw Ash Grove, MO | DELAYED REPORT. BARN BLOWN OVER. |
| Mar 6, 10:30 PM CST | TSTM WND DMG | 3 E Everton, MO | DELAYED REPORT. BARN DESTROYED NEAR US HIGHWAY 160 EAST OF EVERTON. |
| Mar 6, 10:30 PM CST | TSTM WND DMG | Bolivar, MO | NUMEROUS LARGE TREE BRANCHES BLOWN DOWN. THERE WAS A REPORT OF A WOODEN FENCE COMPLETELY BLOWN DOWN. SEVERAL TREES WERE BLOWN DOWN. |
| Mar 6, 10:32 PM CST | TSTM WND DMG | 1 S Bolivar, MO | POWER POLES BROKEN SOUTH SIDE OF BOLIVAR. |
| Mar 6, 10:32 PM CST | TSTM WND DMG | 2 Ssw Bolivar, MO | POWER POLES BROKEN SOUTH SIDE OF BOLIVAR. |
| Mar 6, 10:36 PM CST | TSTM WND GST 60 | 3 W Walnut Grove, MO | NO DAMAGE REPORTED AT THIS TIME. |
| Mar 6, 10:43 PM CST | TSTM WND DMG | Stotts City, MO | 1446 HWY 97 STOTTS CITY 2-3 FOOT DIAMETER TREE BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
054
WUUS53 KSGF 070400
SVRSGF
KSC021-MOC011-039-057-077-097-109-145-167-217-070500-
/O.NEW.KSGF.SV.W.0042.170307T0400Z-170307T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1000 PM CST MON MAR 6 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherokee County in southeastern Kansas...
Barton County in southwestern Missouri...
Northern Newton County in southwestern Missouri...
Cedar County in southwestern Missouri...
Polk County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Southeastern Vernon County in west central Missouri...
Northwestern Greene County in southwestern Missouri...
Jasper County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 1100 PM CST
* At 958 PM CST, severe thunderstorms were located along a line
extending from 12 miles west of Stockton to near Carl Junction,
moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Public. The Joplin airport just reported a 61 mph wind
gust in the past few minutes. Numerous reports of wind
damage have been reported with these storms.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Joplin... Carthage...
Webb City... Bolivar...
Stockton Lake... Pomme de Terre Lake...
Stockton State Park... Carl Junction...
Mount Vernon... Lamar...
Baxter Springs... El Dorado Springs...
Galena... Oronogo...
Carterville... Stockton...
Duquesne... Ash Grove...
Greenfield... Sarcoxie...
This includes Interstate 44 between mile markers 4 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.
LAT...LON 3789 9408 3786 9381 3783 9381 3782 9357
3781 9357 3780 9319 3700 9377 3701 9484
TIME...MOT...LOC 0358Z 260DEG 112KT 3765 9401 3715 9465
HAIL...1.00IN
WIND...70MPH
$$
Griffin3 follow-up statements
541
WWUS53 KSGF 070424
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1024 PM CST MON MAR 6 2017
MOC217-070434-
/O.CAN.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Vernon MO-
1024 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled. Severe thunderstorm
warnings remain further east with these storms.
A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.
LAT...LON 3782 9357 3781 9357 3780 9319 3700 9377
3701 9484 3735 9454 3765 9406 3783 9381
TIME...MOT...LOC 0424Z 260DEG 112KT 3778 9305 3728 9369
$$
KSC021-MOC011-039-057-077-097-109-145-167-070500-
/O.CON.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Cherokee KS-Barton MO-Newton MO-Cedar MO-Polk MO-Lawrence MO-
Greene MO-Jasper MO-Dade MO-
1024 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN CHEROKEE...SOUTHEASTERN BARTON...NORTHERN NEWTON...
CEDAR...POLK...LAWRENCE...NORTHWESTERN GREENE...JASPER AND DADE
COUNTIES...
At 1024 PM CST, severe thunderstorms were located along a line
extending from 7 miles southeast of Urbana to near Everton, moving
east at 130 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Joplin... Carthage...
Webb City... Bolivar...
Stockton Lake... Pomme de Terre Lake...
Stockton State Park... Carl Junction...
Mount Vernon... Lamar...
Baxter Springs... Galena...
Oronogo... Carterville...
Stockton... Duquesne...
Ash Grove... Greenfield...
Sarcoxie... Duenweg...
This includes Interstate 44 between mile markers 4 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.
LAT...LON 3782 9357 3781 9357 3780 9319 3700 9377
3701 9484 3735 9454 3765 9406 3783 9381
TIME...MOT...LOC 0424Z 260DEG 112KT 3778 9305 3728 9369
HAIL...1.00IN
WIND...70MPH
$$
Griffin750
WWUS53 KSGF 070438
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1038 PM CST MON MAR 6 2017
KSC021-MOC011-070447-
/O.CAN.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Cherokee KS-Barton MO-
1038 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
SOUTHEASTERN BARTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled. Severe thunderstorm
warnings remain further east with these storms.
A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.
LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0437Z 260DEG 112KT 3784 9258 3735 9323
$$
MOC039-057-077-097-109-145-167-070500-
/O.CON.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Newton MO-Cedar MO-Polk MO-Lawrence MO-Greene MO-Jasper MO-Dade MO-
1038 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHERN NEWTON...SOUTHEASTERN CEDAR...POLK...LAWRENCE...
NORTHWESTERN GREENE...EASTERN JASPER AND DADE COUNTIES...
At 1037 PM CST, severe thunderstorms were located along a line
extending from 10 miles west of Richland to near Fair Grove, moving
east at 130 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Southern Joplin... Carthage...
Webb City... Bolivar...
Stockton Lake... Pomme de Terre Lake...
Stockton State Park... Mount Vernon...
Carterville... Duquesne...
Ash Grove... Greenfield...
Sarcoxie... Duenweg...
Humansville... Lockwood...
Diamond... Miller...
Leawood... Walnut Grove...
This includes Interstate 44 between mile markers 4 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
&&
A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.
LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0437Z 260DEG 112KT 3784 9258 3735 9323
HAIL...1.00IN
WIND...70MPH
$$
Griffin669
WWUS53 KSGF 070503
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1103 PM CST MON MAR 6 2017
MOC039-057-077-097-109-145-167-070513-
/O.EXP.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Newton MO-Cedar MO-Polk MO-Lawrence MO-Greene MO-Jasper MO-Dade MO-
1103 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON...SOUTHEASTERN
CEDAR...POLK...LAWRENCE...NORTHWESTERN GREENE...EASTERN JASPER AND
DADE COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms. Severe
thunderstorm warnings remain further east with these storms.
A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.
LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0503Z 260DEG 112KT 3797 9158 3749 9224
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:25 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 6, 5:25 PM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
525 PM CST Mon Mar 6 2017
.SHORT TERM...(This Evening through Tuesday)
Issued at 235 PM CST Mon Mar 6 2017
Strong southerly flow continues to push relatively warm and moist
air into the area ahead of a dry line and cold front to our west.
Low level mixing this afternoon has limited dewpoints a bit, but
much of the area is still on track to see low to perhaps mid 60s
dewpoints by this evening. This will result in a moderately
unstable airmass across the region, setting the stage for severe
weather this evening into the overnight hours.
The first opportunity for severe weather will occur during the
early to mid evening hours, particularly west of Highway 65.
As height falls overspread the frontal zone, a few supercells may
develop across the warm sector, perhaps affecting the western
portions of the forecast area. Development of these discrete
supercells is still in question, but should they form, large hail
and tornadoes will be possible given very favorable shear
profiles.
Later this evening, additional development along the front will
grow upscale into a large linear complex, which will eventually
sweep east-southeast through the area from mid to late evening
into the predawn hours on Tuesday. Wind gusts to 70 MPH and large
hail appear likely with this activity. In addition, low level
shear vectors will be favorable for QLCS/mesovortex tornadoes with
the line, particularly where line segments are able to surge to
the east or east-northeast.
The discrete supercell threat will be greatest from 6-7 PM through
9-10 PM across the western CWA. By 10 PM, the line of
thunderstorms should be moving into southeastern Kansas and
western Missouri, with the line reaching a BBG to SGF to VIH line
between 11 and midnight. The line should then sweep across the
eastern half or so of the CWA through 3 AM.
Precipitation should clear the area by sunrise tomorrow, with
cooler and much drier air building into the area for Tuesday.
Gusty west to northwest winds will combine with RH between 15 and
20 percent to result in widespread elevated to significant fire
weather conditions on Tuesday. Winds will be strongest north of
I-44, and a Red Flag Warning will be in effect for this area from
11 AM through 7 PM Tuesday.
.LONG TERM...(Tuesday Night through Monday)
Issued at 235 PM CST Mon Mar 6 2017
Zonal to slightly northwest flow will keep things dry and mild
through Thursday, with rain chances returning to the region from
Friday into the weekend. Temperatures will be cooler over the
weekend, though still at or just a hair above average. Fire
weather will again be a concern on Wednesday, with winds becoming
southerly and RH dropping to around 20 percent during the
afternoon. More appreciable moisture will finally build into the
area by Thursday ahead of the next storm system.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 521 PM CST Mon Mar 6 2017
KSGF/KJLN/KBBG tafs: A strong cold front will move through the taf
sites 04z-08z with a line of thunderstorms. Some severe with
strong winds. Brief mvfr/ifr conditions are expected with heavier
rainshowers. VFR is expected post frontal. Strong south winds
ahead of the front will diminish for a time after the frontal
passage, but moderately strong gusts should pick back up again
toward 15z with sfc heating/mixing.
&&
.FIRE WEATHER...
Issued at 235 PM CST Mon Mar 6 2017
A Red Flag Warning is in effect for areas along and north of I-44
on Tuesday, as very dry air builds into the region along with
gusty west to northwest winds. Right now, it looks like sustained
wind speeds may just touch Red Flag criteria on Tuesday; however,
very low RH is expected, with afternoon values between 15 and 20
percent.
Winds will become southerly on Wednesday, with RH expected to be
around 20 percent during the afternoon. Some parts of southeast
Kansas and western Missouri may again flirt with Red Flag
criteria.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ055>057-066>069-
077>081-088>095-101>103.
Red Flag Warning from 11 AM to 7 PM CST Tuesday for MOZ055>058-
066>070-077>081-088>090-094.
KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.
Red Flag Warning from 11 AM to 7 PM CST Tuesday for KSZ073-097-
101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...DSA
FIRE WEATHER...BoxellHazardous weather outlook, Mar 6, 9:21 PM CST, 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 921 PM CST Mon Mar 6 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 921 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Tornado risk. Elevated Hail risk. Significant Thunderstorm wind damage risk. Significant Lightning risk. Elevated Non thunderstorm wind risk. DISCUSSION... A line of severe thunderstorms over western Missouri and southeast Kansas will continue to move quickly to the east and southeast through the outlook area over the next six hours. Damaging winds of 60 to 80 mph are expected with storms as they move into central and southwest Missouri. A few scattered storms are also developing ahead of the line in Arkansas. These should also be monitored for severe development as they move northeast into southern Missouri. All modes of severe weather will be possible including tornadoes, hail and damaging winds, but short term emphasis will be on damaging winds and possible tornadoes with the line of storms moving into southwest and west central Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Behind the frontal passage, a mild and very dry air mass will return to the region Tuesday. Elevated to significant fire weather conditions will be possible Tuesday and to a lesser extent on Wednesday. A Red Flag Warning has been issued for areas along and north of the Interstate 44 corridor for Tuesday. Thunderstorms will again be possible late in the week into the first part of the weekend as a front sets up in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue to be needed over the next few hours. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Mar 6, 9:09 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
909 PM CST MON MAR 6 2017
KSZ097-MOZ055>057-067>069-077>081-089-070430-
Crawford KS-Cedar MO-Camden MO-Polk MO-Barton MO-Dade MO-Hickory MO-
Laclede MO-Morgan MO-St. Clair MO-Dallas MO-Benton MO-Miller MO-
909 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD...BARTON...
NORTHWESTERN LACLEDE...POLK...ST. CLAIR...MORGAN...HICKORY...
DALLAS...CEDAR...BENTON...NORTHWESTERN MILLER...WESTERN CAMDEN AND
DADE COUNTIES UNTIL 1030 PM CST...
At 909 PM CST, Doppler radar was tracking severe thunderstorms along
a line extending from near Urich to near Arma. Movement was southeast
at 55 mph.
Destructive winds up to 70 mph, numerous reports of wind damage, and
large hail up to golf balls have been reported across western
Missouri and eastern Kansas with these storms.
Locations impacted include...
Pittsburg... Bolivar...
Pomme de Terre Lake... Lake of The Ozarks...
Stockton Lake... Ha Ha Tonka State Park...
Truman State Park... Pomme De Terre State Park...
Stockton State Park... Truman Lake...
Bennett Spring State Park... Prairie State Park...
Lamar... Camdenton...
El Dorado Springs... Frontenac...
Buffalo... Versailles...
Village of Four Seasons... Warsaw...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.
LAT...LON 3868 9284 3859 9283 3844 9264 3843 9259
3753 9291 3737 9387 3734 9507 3764 9408
3821 9405 3821 9353 3851 9351 3853 9307
3869 9306
TIME...MOT...LOC 0309Z 295DEG 58KT 3846 9391 3759 9470
GriffinLocal storm report, Mar 6, 9:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND GST ARMA 37.54N 94.70W
03/06/2017 E80 MPH CRAWFORD KS LAW ENFORCEMENT
ESTIMATED 70 TO 80 MPH WINDS. VIA ARMA PD.
NO DESCRIPTION OF DAMAGE REPORTED.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMLocal storm report, Mar 6, 9:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 4 NW BRAZILTON 37.60N 95.00W
03/06/2017 CRAWFORD KS FIRE DEPT/RESCUE
146 HWY AND 50TH AVE, IN CRAWFORD COUNTY,
VEHICLE BLOWN OFF OF ROADWAY, TREES DOWN.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMLocal storm report, Mar 6, 9:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG NEVADA 37.84N 94.35W
03/06/2017 VERNON MO EMERGENCY MNGR
POSSIBLE TORNADO SOUTH OF NEVADA AT THE
BELLAMY EXIT. POWER FLASHES. SENDING DEPUTY
TO CHECK.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMSpecial weather statement, Mar 6, 9:40 PM CST, 20 minutes before
Special Weather Statement National Weather Service Springfield MO 940 PM CST MON MAR 6 2017 MOZ095>097-102>105-070445- Douglas MO-Barry MO-Ozark MO-Taney MO-Howell MO-Christian MO- Stone MO- 940 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS...SOUTHEASTERN CHRISTIAN...TANEY...SOUTHERN STONE...HOWELL AND SOUTHEASTERN BARRY COUNTIES UNTIL 1045 PM CST... At 938 PM CST, Doppler radar was tracking a severe thunderstorms developing over northern Arkansas, moving northeast at 55 mph. There is the potential for golf ball size hail,destructive winds up to 70 mph, and isolated tornadoes with these storms as they move into southern Missouri later this evening. Stay weather aware for possible warnings. Locations impacted include... West Plains... Branson... Lake Taneycomo... Table Rock Lake... Bull Shoals Lake... Table Rock State Park... Roaring River State Park... Norfork Lake... Hollister... Silver Dollar City... Ava... Mountain View... Kimberling City... Forsyth... Willow Springs... Merriam Woods... Shell Knob... Kissee Mills... Reeds Spring... Rockaway Beach... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely. Listen for possible warnings and be prepared to take appropriate action should severe weather threaten. && A tornado watch remains in effect until 300 AM CST for south central and southwestern Missouri. LAT...LON 3650 9386 3706 9296 3705 9167 3650 9168 TIME...MOT...LOC 0338Z 245DEG 74KT 3627 9348 Griffin
Local storm report, Mar 6, 9:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG ARMA 37.54N 94.70W
03/06/2017 CRAWFORD KS FIRE DEPT/RESCUE
LARGE TREE LIMB DOWN BETWEEN 8TH AND 9TH
STREET ON WASHINGTON. RELAYED VIA RADIO.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | SGF | Bourbon | 46 min |
| Mar 6, 8:44 PM CST | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 61 min |
| Mar 6, 9:16 PM CST | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 59 min |
| Mar 7, 2:10 PM CST | Fire Weather Watch | SGF | Bourbon, Cherokee, Crawford | 13 hr |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 39 min |
| Mar 6, 9:07 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Mar 6, 9:09 PM CST | Special Weather Statement | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 4 more | 81 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 56 min |
| Mar 6, 9:21 PM CST | Tornado Warning | SGF | Cedar, St. Clair, Vernon | 24 min |
| Mar 6, 9:35 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 55 min |
| Mar 6, 9:40 PM CST | Special Weather Statement | SGF | Douglas, Howell, Ozark, Stone, Taney | 65 min |
| Mar 6, 9:40 PM CST | Tornado Warning | SGF | St. Clair | 19 min |
| Mar 6, 9:43 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 62 min |
| Mar 6, 10:11 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 64 min |
| Mar 6, 10:14 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 61 min |
| Mar 6, 10:19 PM CST | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Laclede, Lawrence, Polk and 1 more | 56 min |
| Mar 6, 10:29 PM CST | Tornado Warning | SGF | Camden, Miller, Morgan | 31 min |
| Mar 6, 10:41 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, McDonald, Stone | 64 min |
| Mar 6, 10:49 PM CST | Tornado Warning | SGF | Dallas, Laclede | 41 min |
| Mar 6, 10:50 PM CST | Tornado Warning | SGF | Camden, Miller, Pulaski | 40 min |
| Mar 6, 11:02 PM CST | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Pulaski and 3 more | 58 min |
| Mar 6, 11:09 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney | 66 min |
| Mar 6, 11:12 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 63 min |
| Mar 6, 11:13 PM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| Mar 6, 11:41 PM CST | Tornado Warning | SGF | Maries, Phelps | 34 min |
| Mar 6, 11:43 PM CST | Tornado Warning | SGF | Douglas, Howell, Ozark | 47 min |
| Mar 6, 11:51 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 54 min |
| Mar 6, 11:58 PM CST | Severe Thunderstorm Warning | SGF | Christian, Laclede, Pulaski, Texas, Webster, Wright | 62 min |
| Mar 7, 12:12 AM CST | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Mar 7, 12:19 AM CST | Tornado Warning | SGF | Howell | 41 min |
| Mar 7, 12:34 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Taney | 56 min |
| Mar 7, 12:41 AM CST | Tornado Warning | SGF | Oregon, Shannon | 49 min |
| Mar 7, 1:23 AM CST | Special Weather Statement | SGF | Howell, Oregon | 52 min |
| Mar 7, 2:14 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 13 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.